Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 3, NWS Lubbock, TX

April 12, 200712 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 12, 2007, 3:45 PM CDT for 12 counties in Texas. It took effect at Apr 13, 2007, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2007, 3:45 PM CDT (20:45 UTC)
In effect from
Apr 13, 2007, 12:00 PM CDT
Expired
Apr 13, 2007, 6:00 PM CDT
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 122045
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CDT THU APR 12 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY...

.A STRONG SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO THE TEXAS
PANHANDLE FRIDAY MORNING. A TIGHT SURFACE PRESSURE GRADIENT OVER
MUCH OF CENTRAL AND SOUTHERN WEST TEXAS WILL RESULT IN STRONG
WINDS BEGINNING AROUND NOON AND PERSISTING THROUGH THE AFTERNOON
HOURS. AREAS OF BLOWING DUST WILL DEVELOP AND WILL REDUCE
VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. 

TXZ033>044-130445-
/O.NEW.KLUB.WI.Y.0003.070413T1700Z-070413T2300Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
345 PM CDT THU APR 12 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY. 

STRONG WEST TO SOUTHWEST SURFACE WINDS OF 25 TO 35 MPH WITH GUSTS
AROUND 50 MPH CAN BE EXPECTED OVER THE SOUTHERN SOUTH PLAINS AND
ROLLING PLAINS DURING FRIDAY AFTERNOON. THESE WINDS WILL RESULT IN
AREAS OF BLOWING DUST...WITH VISIBILITIES REDUCED TO BETWEEN 1 AND
3 MILES AT TIMES...ESPECIALLY NEAR CONSTRUCTION ZONES AND OPEN
FIELDS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KLUB 130900
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
400 AM CDT FRI APR 13 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON...

.A STRONG STORM SYSTEM WILL PASS OVER WEST TEXAS TODAY. 
A TIGHT SURFACE PRESSURE GRADIENT OVER MUCH OF CENTRAL AND
SOUTHERN WEST TEXAS WILL RESULT IN STRONG WINDS BEGINNING AROUND
NOON AND PERSISTING THROUGH THE AFTERNOON HOURS. AREAS OF BLOWING
DUST WILL DEVELOP AND WILL REDUCE VISIBILITIES.

TXZ033>044-132300-
/O.CON.KLUB.WI.Y.0003.070413T1700Z-070413T2300Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
400 AM CDT FRI APR 13 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON...

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH
AS 55 MPH CAN BE EXPECTED OVER THE SOUTHERN SOUTH PLAINS AND
ROLLING PLAINS THIS AFTERNOON. THESE WINDS WILL RESULT IN AREAS
OF BLOWING DUST...WITH VISIBILITIES REDUCED TO BETWEEN 1 AND 3
MILES AT TIMES...ESPECIALLY NEAR CONSTRUCTION ZONES AND OPEN
FIELDS. 

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 132032
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT FRI APR 13 2007

...STRONG WINDS CONTINUE OVER THE SOUTHERN SOUTH PLAINS LATE THIS
AFTERNOON...

.A STRONG STORM SYSTEM WAS PASSING OVER WEST TEXAS THIS AFTERNOON
RESULTING IN STRONG WINDS OVER THE EXTREME SOUTHERN COUNTIES OF
THE SOUTH PLAINS. WINDS ARE EXPECTED TO DIMINISH INTO THE EVENING...
ALTHOUGH REMAINING BLUSTERY OUT OF THE NORTH OR NORTHWEST AND
STILL CAUSING PATCHY BLOWING DUST.

TXZ033>039-043-044-132145-
/O.CAN.KLUB.WI.Y.0003.000000T0000Z-070413T2300Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...JAYTON...ASPERMONT
332 PM CDT FRI APR 13 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND
ADVISORY FOR THE CENTRAL SOUTH PLAINS AND SOUTHERN ROLLING PLAINS.
GUSTY NORTHWESTERLY WINDS AROUND 20 TO 30 MPH WILL CONTINUE THIS
EVENING WITH PATCHY BLOWING DUST EXPECTED.

$$

TXZ040>042-132300-
/O.CON.KLUB.WI.Y.0003.000000T0000Z-070413T2300Z/
TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...BROWNFIELD...TAHOKA...ODONNELL...POST
332 PM CDT FRI APR 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

STRONG WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH
WILL CONTINUE LATE THIS AFTERNOON OVER PORTIONS OF THE SOUTHERN SOUTH
PLAINS. WATCH FOR AREAS OF BLOWING DUST WITH RESTRICTED
VISIBILITIES NEAR OPEN FIELDS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 4:18 AM CDT, 11 hours 27 minutes earlier.

Area forecast discussion, Apr 12, 4:18 AM CDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
418 AM CDT THU APR 12 2007

.SHORT TERM...
IMPRESSIVE DYNAMICS MOVING TOWARDS WEST TEXAS FOR LATE TODAY INTO
TONIGHT. AS THIS STORM SYSTEM APPROACHES SURFACE PRESSURES ACROSS
NEW MEXICO WILL FALL ALLOWING FOR GULF MOISTURE TO SURGE BACK
INTO WEST TEXAS. STILL SOME UNCERTAINTY AS TO THE QUALITY OF THE
MOISTURE RETURN BUT BELIEVE WITH THE WARM FRONT DRAPED ACROSS THE
CWA...STRONG SHEAR AND SOME AFTERNOON HEATING WE SHOULD BE ABLE TO
FIRE OFF A FEW THUNDERSTORMS...ESPECIALLY ALONG AND NORTH OF THE
WARM FRONT BY LATE AFTERNOON. BELIEVE THE BEST CHANCES FOR LARGE
HAIL WILL BE FOR AREAS EAST OF I27/US87...MAINLY THIS EVENING INTO
THE OVERNIGHT HOURS. HOWEVER WE CAN NOT RULE OUT A FEW THUNDERSTORMS
THAT COULD DEVELOP ALONG THE DRYLINE THAT WILL TAKE SHAPE LATE IN
THE DAY NEAR THE TX/NM BORDER. BELIEVE THE STORMS OUT WEST WILL HAVE
THE POTENTIAL FOR STRONG WINDS AS WELL AS THE LARGE HAIL THREAT.
WILL HOLD OFF ON THE MENTION OF TORNADOES AT THIS TIME IN THE HWO
SINCE STORMS SHOULD QUICKLY BECOME ELEVATED IN THE MOIST ISENTROPIC
LIFT OVER THE WARM FRONT. LATER SHIFTS WILL HAVE TO MONITOR THIS
POTENTIAL SINCE THERE MAY BE A NARROW CORRIDOR WHERE THE INSTABILITY
AND SHEAR MAY BE MAXIMIZED NEAR THE WARM FRONT.

OTHERWISE WE SHOULD SEE A RATHER LARGE RANGE IN HIGHS TODAY AS THE
WARM FRONT SETS UP OVER THE CENTRAL CWA. AREAS ACROSS THE WEST AND
SOUTHWESTERN CWA WILL BE THE WARMEST WITH HIGHS WELL INTO THE 70S.
ELSEWHERE UPSLOPE FLOW AND CLOUD COVER SHOULD KEEP HIGHS IN THE 60S.
SOUTHEAST WINDS...BECOMING SOUTH OUT WEST...WILL BE ON THE BREEZY SIDE
TODAY WITH THE STRONG PRESSURE FALLS OVER NEW MEXICO. BELIEVE MOST
LOCATIONS WILL SEE AT LEAST 15-25 MPH WINDS.

.LONG TERM...
THERE CONTINUES TO BE SOME SLIGHT DIFFERENCES WITH MODELS ON UPPER
LOW MOVING OUT OF THE DESERT SOUTHWEST ON FRIDAY...GFS IS SLIGHTLY
FASTER THAN OTHER MODELS...HOWEVER BY SATURDAY MORNING NAM IS MUCH
SLOWER AND CONTINUES WITH A CUT-OFF LOW OVER SOUTHEAST KANSAS...RATHER
THEN AN OPEN WAVE LIKE THE OTHERS. HOWEVER AS MODELS AS VERY SIMILAR
WITH TRACK OF UPPER LOW...EXPECTING IT TO MOVE ACROSS THE TEXAS
PANHANDLE...WILL KEEP STRONGEST WINDS OVER SOUTHERN ZONES...WITH A
PERIOD OF ADVISORY LEVEL WINDS FRIDAY AFTERNOON. WILL ALSO CONTINUE
WITH SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS FOR FRIDAY INT0
FRIDAY NIGHT...MAINLY TO OUR EAST AND OVER NORTHERN ZONES WITH
SOME WRAP- AROUND MOISTURE ON BACK SIDE OF LOW AS IT MOVES TO THE
EAST. BENIGN WEATHER FOR THE WEEKEND AS THE UPPER LEVEL RIDGE
MOVES ACROSS WEST TEXAS. OUR ATTENTION THEN TURNS TO THE NEXT
SYSTEM MOVING INTO THE DESERT SOUTHWEST...AGAIN SOME DIFFERENCES
WITH MODELS ON THIS SYSTEM WITH UKMET HOLDING LOW BACK TO THE
WEST LONGER THEN THE GFS AND ECMWF WHICH ARE SIMILAR THROUGH MONDAY
THE ECMWF SPEEDS UP WITH LOW MOVING ACROSS THE SOUTH PLAINS/
PANHANDLE ON TUESDAY IS SLIGHTLY SLOWER...SOMEWHAT BETWEEN THE
ECMWF AND UKMET. AS THESE SYSTEMS FOR THE PAST FEW MONTHS HAVE
BEEN SLOWER THEN MODELS HAVE PREDICTED...WILL ATTM TREND TOWARD
GFS WHICH IS SLOWER THEN ECMWF AND APPEARS TO BE A COMPROMISE.
WITH CURRENT TRACK APPARENTLY SIMILAR TO  LOW EXPECTED TO MOVE
ACROSS THE REGION ON FRIDAY...EXPECT THERE MAY BE ANOTHER ROUND OF
POSSIBLE SEVERE WEATHER AND HIGH WINDS FOR TUESDAY OF NEXT
WEEK...WILL HOWEVER CONTINUE WITH SLIGHT CHANCE POPS CURRENTLY IN
FORECAST.

&&

.FIRE WEATHER...
ALTHOUGH WINDS WILL LIKELY BE ABOVE 20 MPH AT THE 20 FOOT LEVEL
ACROSS PART/MUCH OF THE FORECAST AREA...COLD ADVECTION DURING THE
AFTERNOON EXPECTED TO BE FAIRLY STIFF. CURRENT FORECAST TEMPERATURES
AND DEW POINT COMBINATION ONLY DROP RELATIVE HUMIDITY INTO THE
MID AND UPPER 20...WITH POSSIBLY A FEW TEENS OVER THE EXTREME
SOUTHERN ZONES. THUS WILL NOT ISSUE ANY HIGH LITES ATTM...HOWEVER
OTHER SHIFTS MAY NEED TO MONITOR FOR POSSIBLY RED FLAG CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        71  43  55  28  58 /  30  40  20  10   0
TULIA         63  46  55  32  58 /  40  70  20  10   0
PLAINVIEW     65  49  59  32  58 /  30  50  10  10   0
LEVELLAND     76  48  61  32  60 /  20  50  10   0   0
LUBBOCK       70  50  62  33  60 /  20  50  10  10   0
BROWNFIELD    77  50  65  34  61 /  20  50  10   0   0
CHILDRESS     68  51  66  39  61 /  30  70  30  10   0
SPUR          70  51  67  37  61 /  40  60  10  10   0
ASPERMONT     74  56  73  40  61 /  40  60  30  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/08
Hazardous weather outlook, Apr 12, 11:44 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1144 AM CDT THU APR 12 2007

TXZ021>044-131645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1144 AM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
INTO TONIGHT. THE MAIN THREAT ACROSS THE ENTIRE REGION WILL BE
LARGE HAIL. HOWEVER STRONG DAMAGING WINDS MAY ALSO OCCUR ACROSS
THE WESTERN SOUTH PLAINS FROM THUNDERSTORMS THAT DEVELOP NEAR THE
DRYLINE.

A VERY DYNAMIC STORM SYSTEM WILL APPROACH WEST TEXAS THROUGH
TONIGHT. THIS WILL DRAW LOW LEVEL MOISTURE BACK INTO WEST TEXAS
DURING THE AFTERNOON. IN ADDITION...A SURFACE WARM FRONT WILL
SLOWLY LIFT NORTHWARD THROUGH THE SOUTH PLAINS AND ROLLING PLAINS
THIS AFTERNOON AND EARLY EVENING. STRONG SHEAR ALONG WITH CONVERGENCE
ON THE WARM FRONT WILL ALLOW FOR THE DEVELOPMENT OF ELEVATED
SUPERCELLS.

THE DRYLINE WILL ALSO TAKE SHAPE WEST AND SOUTH OF THE WARM FRONT
NEAR THE NEW MEXICO BORDER BY LATE THIS AFTERNOON. CONVERGENCE ON
THE DRYLINE...STRONG SHEAR AND AFTERNOON HEATING SHOULD LEAD TO A
FEW SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS WILL LIKELY BE
SURFACE BASED AND WILL BE CAPABLE OF STRONG DAMAGING WINDS AS WELL
AS LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WIND GUSTS...BLOWING DUST AND ELEVATED FIRE WEATHER CONCERNS
ARE POSSIBLE FRIDAY...MAINLY OVER SOUTHERN SECTIONS OF THE SOUTH
PLAINS AS THE INTENSE LOW PRESSURE SYSTEM EMERGES FROM THE DESERT
SOUTHWEST INTO THE TEXAS PANHANDLE. STAY ALERT FOR POSSIBLE
WATCHES...WARNINGS AND ADVISORIES CONCERNING THE STRONG WINDS AND
THE ELEVATED WILDFIRE THREAT ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO THE
OVERNIGHT HOURS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 6:07 PM CDTSevere Thunderstorm WarningLUBHale, Lamb38 min
Apr 12, 6:22 PM CDTSevere Thunderstorm WarningLUBSwisher38 min

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.